The Lupus Forum banner

1 - 9 of 9 Posts

·
Registered
Joined
·
8,577 Posts
Discussion Starter · #1 ·
Hi all,

Last week I was on 40mg of prednisone for 5 days, from Monday through Friday. Saturday I started having withdrawal from the prednisone. I am in a major Fibromyalgia flare. Has anyone else ever reacted like this to short run of prednisone?? I have been on prednisone before, many times. This was the 3 round this year. Each round a different number of days and some dosage difference. I had forgotten how bad Fibromyalgia pain can be. I remembered it was terrible but you forget when time has passed.

Karen
 

·
Registered
Joined
·
7,800 Posts
Hi Karen,

I'm afraid I have never experienced that type of withdrawal and I have never been on such a high dose of prednisolone (I also don't have fibro) but I'd like to send you plenty of healing hugs anyway.

I am finding that my tapering of prednisolone is not going quite as we would like. I have managed to come down from 15 - 12.5 - 10 - 7.5 but I am not doing well on the 7.5 at all. At first I tried ignoring the stiffness coming back more and more and the pain in joints as well as the les good sleep from trying to get comfortable but hubby sat me down last night and said look... I am supposed to go down to 5 mg next week. I think I'll call my rheumy and see what she says.

I hope that it passes very quickly,
love and hugs,
Katharine
 

·
Registered
Joined
·
4,444 Posts
I've never done an extremely short burst of prednisone like that and my highest dose has been 20 mg. I am wondering if you should have your adrenals tested to be sure it is still producing cortisone if the symptoms you think are due to the prednisone withdrawal are still present, or if they happen again after the next time.
 

·
Registered
Joined
·
339 Posts
Hi Karen,
I was taken off Pred abruptly last year as they didnt know what I had and decided to take me off all meds just like that. I went into a major flare and its taken 2 years to get out of it. The fibromyalgia was so terribly painful I know how you feel. Ive never felt pain like it. My daughters called the paramedics a couple of times coz I was in so much pain but they cant do anything for anyone who has a long term illness.
Think I was on the Pred for more of a longer term though so not sure why youve reacted like this but can imagine how bad you feel.
Hope you find some relief very soon.
all my best wishes
Luv Sal x
 

·
Registered
Joined
·
339 Posts
Hi Katharine,
Not sure if Im meant to reply to you on this thread but was just thinking in my experience tapering 2.5 mgs at a time is too much. I have been tapering for a very long time and used to flare even after dropping one mg. Now I try to do it in half mgs .. so slow my body doesnt recognise it.. hopefully. Lately Im dropping half mgs fairly rapidly and dont seem to be getting any adverse effects.
My doctor says I know best how it effects me so do it how I feel best.
Just thought my experience might be of help to you.
Sal x
 

·
Registered
Joined
·
1,388 Posts
Karen,:hug:
I do pred bursts and they start with either 60mg or 80mg and we go down in about 10 days. I have not experienced the severe flare of fibro when I came off the pred. I am sorry that I don't have any thoughts on it.
I must say I am having a very hard time with my fibro right now and I have not a clue as to which culprit it could be. I also am struggling with my allergies, so I thought that could be it.

I am going through icy hot sticks and salon pas patches and sprays like you would not believe. :worried: I am really hurting, so I understand a little bit of what you are going through. I am sending you gentle hugs and lots of comfort wishes.:there:
Take care and listen to your body and don't overdo it.:)

Hugs,
Becca
 

·
Registered
Joined
·
8,577 Posts
Discussion Starter · #7 ·
Hi all,

I am slowly recovering from the withdrawal. I didn't get any explanation from my rheumy about it our email and phone convo but I plan to ask at my next appointment when there is more time for questions.

Salopsally I would expect withdrawals if I was on prednisone longer than 10-12 days but this was only 5 days. In the past when I have been on prednisone long term I have to drop .5mg increments once I get to 10mg. I do this by doing alternate day dosing. 10mg one day and 9mg the next until time for the next drop. It is the only way I can get off of long term prednisone and even then it can be murder at times.

thanks,
Karen
 

·
Registered
Joined
·
82 Posts
Oh, Karen, I'm so sorry to hear of this awful withdrawal you experienced, and that your doc didn't get back to you right away. How frustrating!! Argh! What with the Lupus and the Fibro, as well as everything else, it's so hard to tell what to expect sometimes. And, yes, I can relate to what's happening to you. Sending lots of cyber (((Hugs))) your way to have relief from the pain you're experiencing.

Love -- SusieBB
 

·
Registered
Joined
·
631 Posts
Hi Karen

i am on 8mg of pred a day. when i have a lung infection my doctor increases this dose to 60mg for 7 days. I find that when i go back to the 8mg dosage my body feels like its been hit by a bus for at least a few days afterward. Not only am I in pain but i find it hard to function, my brain is fuzzer than normal and I spend alot of the time being very emotional.

sorry to hear your going through this and i hope your feeling better soon

elle x
 
1 - 9 of 9 Posts
Top